Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 18, 2021, 4:19 PM EDT for Leon County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 18, 2021, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 7 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WWUS82 KTAE 182019
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Sun Jul 18 2021
FLZ017-027-182100-
Inland Wakulla FL-Leon FL-
419 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA AND CENTRAL
LEON COUNTIES UNTIL 500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Crawfordville, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A And M,
Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Tallahassee Memorial Hosp, Eight
Mile Pond, Tallahassee Mall, Bethel, Tallahassee Regional A/P,
Governors Square Mall, Belair, Levy Park, Indian Head Acres, Andrew
and Chaires Crossroads.
LAT...LON 3030 8456 3046 8445 3047 8442 3048 8440
3051 8440 3052 8439 3055 8439 3059 8436
3060 8433 3062 8432 3049 8404 3046 8404
3044 8407 3042 8407 3020 8439
TIME...MOT...LOC 2019Z 215DEG 16KT 3031 8441
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:53 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 18, 3:53 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 353 PM EDT Sun Jul 18 2021 .NEAR TERM [Through Monday]... An upper level trough will amplify and broaden across the southeast CONUS with accompanying deep-layer moisture dropping into our CWA on Monday. The deepest moisture and best upper level support will generally be north of a line from coastal Walton County eastward to near Valdosta. WPC has highlighted this region with a marginal risk for excessive rainfall for Monday with the concern once again being slow moving storms with high rainfall rates possibly resulting in localized flash flooding. PoPs for Monday will justifiably be high ranging from 90% for our Al and GA zones and 60-80% across our Florida zones. Lows tonight in the lower 70s with highs Monday in the mid to upper 80s. .SHORT TERM [Monday Night Through Tuesday Night]... The aforementioned trough remains established across our area through the short-term while an attendant frontal boundary parks itself north of us. This synoptic pattern is supportive for scattered to numerous showers/storms to continue flourishing, without being solely dependent on diurnal forcing. Therefore, rain chances remain high through the evening and overnight hours; particularly west and northwest of the Big Bend near the front. Widespread convective coverage is expected during peak heating hours on Tuesday, posing a threat for heavy rainfall, frequent lightning, and gusty to strong winds. The airmass will stay very moist under Precipitable Water values in excess of 2" from deep-layer southwest flow. As such, the Marginal Risk for excessive rainfall spills into the short-term period for locations northwest from a line extending from Valdosta to Panama City. Isolated flooding is the primary concern, especially for spots that experience slow-moving and/or training cells. Low-lying and poor-drainage areas are also vulnerable, including places with saturated grounds from previous rainfall. The precipitation and cloud cover is going to keep most high temperatures below 90, except perhaps in the southeast Big Bend where rain chances are relatively lower. Low temperatures are in the low-mid 70s. .LONG TERM [Wednesday Through Sunday]... The front to our north washes out as its parent trough de-amplifies, which paves the way for the subtropical ridge to build back over the region on Wednesday. This pattern shift should result in a return to more typical summertime weather, consisting of diurnal convection and rebounding high temperatures in the low 90s to close out the work week. By next weekend, a broad trough attempts to nose down the eastern seaboard, which could bring more unsettled weather, but is a bit too soon to say with confidence. && .AVIATION... [Through 18Z Monday] Scattered showers and thunderstorms may briefly impact each terminal through early evening with MVFR/IFR conditions. Showers and thunderstorms are expected to be more numerous on Monday but not until after 18z. MVFR cigs expected by daybreak Monday at DHN. Otherwise, brief periods of MVFR/IFR at the remaining terminals around daybreak due to patchy fog. && .MARINE... Southwest winds of 15 knots or less prevail through the Thursday, before switching out of the west heading into the weekend. Generally favorable boating conditions, with 1 to 2 foot seas are expected over the next several days outside of thunderstorms. && .FIRE WEATHER... With increasing rainfall chances and humidity through the next several days fire weather concerns will be low. && .HYDROLOGY... A Marginal Risk for excessive rainfall is in place for the northwest two-thirds of the forecast area in the Day 1 & 2 Outlook from WPC (Valid from 12Z Monday to 12Z Wednesday). The primary concern is localized flooding. Current 7-Day QPF amounts are widespread 1-2 inches, isolated 3"+, the majority of which likely falls through Tuesday. Several rivers remain in action stage, but are cresting or falling (except Ochlockonee River - Havana). Ochlockonee River - Concord and Choctawhatchee - Caryville are forecast to enter action stage later this week, but this appears to be short-lived. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 89 74 88 74 / 20 80 50 80 30 Panama City 77 86 76 86 77 / 20 70 60 90 50 Dothan 71 86 72 85 72 / 30 90 60 90 40 Albany 73 89 73 87 73 / 40 90 60 90 30 Valdosta 71 89 73 89 73 / 30 90 30 90 20 Cross City 74 88 75 90 75 / 20 60 40 60 30 Apalachicola 76 85 77 85 77 / 20 60 60 80 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Barry MARINE...IG3 FIRE WEATHER...Barry HYDROLOGY...IG3
In the hours before
Special weather statement, Jul 18, 1:38 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
138 PM EDT Sun Jul 18 2021
FLZ019-028-181830-
Inland Taylor FL-Madison FL-
138 PM EDT Sun Jul 18 2021
...SPECIAL WEATHER STATEMENT...
At 137 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Perry, moving west at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lake Bird, Iddo, Eridu, Shady Grove, Secotan and Boyd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 8335 3026 8337 3024 8339 3009 8380
3010 8382 3027 8387 3029 8383 3038 8339
TIME...MOT...LOC 1737Z 070DEG 12KT 3025 8359
IG3Special weather statement, Jul 18, 2:07 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
107 PM CDT Sun Jul 18 2021
ALZ067-181830-
Henry AL-
107 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY COUNTY UNTIL
130 PM CDT...
At 107 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 8 miles northwest of Abbeville, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Graball, Screamer, Coates, Edwin, Scottsboro Crossroads
and Lawrenceville.
LAT...LON 3176 8513 3175 8513 3153 8531 3158 8542
3171 8542 3170 8522 3171 8521 3173 8521
3174 8520 3176 8517 3177 8516
TIME...MOT...LOC 1807Z 206DEG 19KT 3164 8537
22-BARRYSpecial weather statement, Jul 18, 2:46 PM EDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Tallahassee FL 146 PM CDT Sun Jul 18 2021 FLZ010>013-181930- Inland Bay FL-Calhoun FL-Jackson FL-Washington FL- 146 PM CDT Sun Jul 18 2021 ...SPECIAL WEATHER STATEMENT... At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Marianna, moving northeast at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Marianna, Grand Ridge, Greenwood, Altha, Alford, Moose Pond, Ocheesee, Selman, Blue Spring, Union City, Chipola, Henderson Mill, Camps Head, Lovedale, Dellwood, Star, Alliance, Blountstown Airport, Compass Lake and Marianna Municipal A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3095 8505 3048 8500 3050 8541 3060 8558 TIME...MOT...LOC 1846Z 236DEG 18KT 3066 8538 IG3
Special weather statement, Jul 18, 3:29 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Sun Jul 18 2021
FLZ011-013-014-016-026-GAZ155-182015-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Seminole GA-
329 PM EDT Sun Jul 18 2021
...SPECIAL WEATHER STATEMENT...
At 328 PM EDT/228 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of
Marianna to near Blountstown to 17 miles north of Wewahitchka to near
Stonemill Creek. Movement was east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Blountstown, Greensboro, Stonemill Creek, Chattahoochee, Wewahitchka,
Orange, Sneads, Bristol, Grand Ridge, Altha, Rock Bluff, Clarksville,
Ocheesee, Juniper, Selman, Abe Springs, Vilas, Chipola Cutoff,
Central City and Chipola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8531 3036 8525 3050 8525 3075 8527
3080 8481 3078 8481 3078 8483 3076 8486
3073 8487 3071 8486 3071 8475 3049 8471
3034 8472 3004 8487
TIME...MOT...LOC 1928Z 272DEG 12KT 3067 8517 3050 8510 3035 8511 3022
8521
IG3Special weather statement, Jul 18, 4:12 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Sun Jul 18 2021
FLZ016-017-026-027-182100-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
412 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...GADSDEN...
CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 500 PM EDT...
At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greensboro to 16 miles east of Stonemill
Creek. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Quincy, Greensboro, Gretna, East Camp, Jewel Fire Tower, Littman,
Juniper, Douglas City, Vilas, Hosford, Clio, Santa Clara, Poplar
Camp, Smith Creek, Quincy Airport, Lowry, Wetumpka, Bloxham, Twin
Pole and Sawdust.
LAT...LON 3005 8495 3071 8479 3069 8449 3036 8452
3002 8464
TIME...MOT...LOC 2011Z 215DEG 16KT 3058 8484 3011 8491
42-DVDSpecial weather statement, Jul 18, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Sun Jul 18 2021
FLZ017-027-182100-
Inland Wakulla FL-Leon FL-
419 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA AND CENTRAL
LEON COUNTIES UNTIL 500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Crawfordville, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A And M,
Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Tallahassee Memorial Hosp, Eight
Mile Pond, Tallahassee Mall, Bethel, Tallahassee Regional A/P,
Governors Square Mall, Belair, Levy Park, Indian Head Acres, Andrew
and Chaires Crossroads.
LAT...LON 3030 8456 3046 8445 3047 8442 3048 8440
3051 8440 3052 8439 3055 8439 3059 8436
3060 8433 3062 8432 3049 8404 3046 8404
3044 8407 3042 8407 3020 8439
TIME...MOT...LOC 2019Z 215DEG 16KT 3031 8441
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:57 AM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 18, 10:53 AM EDT | Special Weather Statement | TAE | Dixie | 52 min |
| Jul 18, 12:07 PM EDT | Special Weather Statement | TAE | Lafayette | 53 min |
| Jul 18, 12:24 PM EDT | Special Weather Statement | TAE | Taylor | 51 min |
| Jul 18, 12:48 PM EDT | Special Weather Statement | TAE | Lafayette | 27 min |
| Jul 18, 1:38 PM EDT | Special Weather Statement | TAE | Madison | 52 min |
| Jul 18, 2:46 PM EDT | Special Weather Statement | TAE | Jackson | 44 min |
| Jul 18, 3:29 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 46 min |
| Jul 18, 4:12 PM EDT | Special Weather Statement | TAE | Gadsden, Liberty | 48 min |
| Jul 18, 4:41 PM EDT | Special Weather Statement | TAE | Gadsden, Leon, Wakulla | 64 min |
| Jul 18, 4:48 PM EDT | Areal Flood Advisory | TAE | Leon | 57 min |
| Jul 18, 5:06 PM EDT | Flash Flood Warning | TAE | Leon | 84 min |
| Jul 18, 5:38 PM EDT | Special Weather Statement | TAE | Jefferson | 52 min |
| Jul 18, 6:03 PM EDT | Special Weather Statement | TAE | Grady, Thomas | 42 min |
| Jul 18, 6:12 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 51 min |
| Jul 18, 6:55 PM EDT | Special Weather Statement | TAE | Colquitt | 50 min |
| Jul 18, 7:09 PM EDT | Areal Flood Advisory | TAE | Colquitt | 2 hr |
| Jul 18, 7:41 PM EDT | Areal Flood Advisory | TAE | Mitchell | 64 min |
| Jul 18, 7:44 PM EDT | Areal Flood Advisory | TAE | Berrien, Cook, Tift | 2 hr |
| Jul 18, 7:55 PM EDT | Areal Flood Advisory | TAE | Irwin | 2 hr |
| Jul 18, 2:07 PM EDT | Special Weather Statement | TAE | Henry | 23 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.